Alert archive / Alabama / Hard Freeze Warnings in 2011
Hard Freeze Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this hard freeze warning at Jan 13, 2011, 3:50 AM CST for 39 counties in Alabama. It took effect at Jan 13, 2011, 9:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2011, 3:50 AM CST (09:50 UTC)
- In effect from
- Jan 13, 2011, 9:00 PM CST
- Expired
- Jan 14, 2011, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -133 m²/s²
- 0-3 km storm-relative helicity
- -149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
362 WWUS74 KBMX 130950 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 350 AM CST THU JAN 13 2011 ...ARCTIC AIR TO CONTINUE ACROSS CENTRAL ALABAMA... .AN ARCTIC AIR MASS WILL BRING ANOTHER ROUND OF EXTREMELY COLD TEMPERATURES TO CENTRAL ALABAMA FOR THE REST OF THIS WEEK. MUCH BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH FRIDAY. ALZ011>015-017>050-131600- /O.UPG.KBMX.HZ.A.0002.110114T0300Z-110114T1500Z/ /O.NEW.KBMX.HZ.W.0002.110114T0300Z-110114T1500Z/ /O.CON.KBMX.HZ.W.0001.000000T0000Z-110113T1500Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 350 AM CST THU JAN 13 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. AFTER A COLD START THIS MORNING...WITH LOWS BETWEEN 12 NORTH AND 20 SOUTH...HIGHS TODAY WILL ONLY MAKE IT INTO THE LOWER 30S ACROSS NORTH CENTRAL ALABAMA AND NEAR 40 DEGREES ACROSS SOUTH CENTRAL ALABAMA. LOWS FRIDAY MORNING ARE FORECAST TO BE IN THE 10 TO 15 DEGREE RANGE ACROSS NORTH CENTRAL ALABAMA WITH 15 TO 20 DEGREES ACROSS SOUTH CENTRAL ALABAMA. PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION AND EXPOSED PIPES. PETS ARE ALSO SUSPECT TO THE EXTREME COLD. KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS...THERE IS DANGER OF FIRE OR POISONOUS FUMES. $$
2 follow-up statements
661 WWUS74 KBMX 131624 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1024 AM CST THU JAN 13 2011 ...ARCTIC AIR TO CONTINUE ACROSS CENTRAL ALABAMA... .AN ARCTIC AIR MASS WILL BRING ANOTHER ROUND OF EXTREMELY COLD TEMPERATURES TO CENTRAL ALABAMA FOR THE REST OF THIS WEEK. MUCH BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH FRIDAY. ALZ011>015-017>050-140030- /O.CON.KBMX.HZ.W.0002.110114T0300Z-110114T1500Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1024 AM CST THU JAN 13 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY. AFTER A COLD START THIS MORNING...WITH LOWS BETWEEN 12 NORTH AND 20 SOUTH...HIGHS TODAY WILL ONLY MAKE IT INTO THE LOWER 30S ACROSS NORTH CENTRAL ALABAMA AND NEAR 40 DEGREES ACROSS SOUTH CENTRAL ALABAMA. LOWS FRIDAY MORNING ARE FORECAST TO BE IN THE 10 TO 15 DEGREE RANGE ACROSS NORTH CENTRAL ALABAMA WITH 15 TO 20 DEGREES ACROSS SOUTH CENTRAL ALABAMA. PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION AND EXPOSED PIPES. PETS ARE ALSO SUSPECT TO THE EXTREME COLD. KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS...THERE IS DANGER OF FIRE OR POISONOUS FUMES. $$ 08
747 WWUS74 KBMX 132204 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 404 PM CST THU JAN 13 2011 ...ARCTIC AIR TO CONTINUE ACROSS CENTRAL ALABAMA... .AN ARCTIC AIR MASS WILL KEEP EXTREMELY COLD TEMPERATURES IN CENTRAL ALABAMA THROUGH FRIDAY. MUCH BELOW NORMAL TEMPERATURES ARE EXPECTED. ALZ011>015-017>050-141500- /O.CON.KBMX.HZ.W.0002.110114T0300Z-110114T1500Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 404 PM CST THU JAN 13 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY. LOWS FRIDAY MORNING ARE FORECAST TO BE IN THE 5 TO 15 DEGREE RANGE ACROSS NORTH CENTRAL ALABAMA WITH 15 TO 20 DEGREES ACROSS SOUTH CENTRAL ALABAMA. PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION AND EXPOSED PIPES. PETS ARE ALSO SUSPECT TO THE EXTREME COLD. KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS...THERE IS DANGER OF FIRE OR POISONOUS FUMES. $$ 08
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this hard freeze warning went out at Jan 12, 11:38 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Jan 12, 11:38 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1138 PM CST WED JAN 12 2011 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... TEMPERATURES ARE A LITTLE UP AND DOWN OVER THE PAST SEVERAL HOURS THANKS MAINLY TO THE SURFACE HIGH PLACEMENT NOT SQUARELY OVER THE SOUTHEAST. GOOD NEWS IS THAT IT MAY BE A DEGREE OR TWO WARMER TONIGHT...BAD NEWS IS THAT COLD ADVECTION IS STILL ONGOING SO TOMORROW MORNING WILL LIKELY BE THE COLDER OF THE TWO. NONETHELESS...STAY WARM AS WE HEAD TOWARDS THE MIDDLE TEENS AND CLOSER TO SINGLE DIGITS IN THE OUTLYING AREAS. ONE MORE ITEM OF NOTE IS THE SNOW SHOWER/FLURRY DEVELOPMENT UNDERNEATH THE LAST UPPER LEVEL SPOKE OF THE NEW ENGLAND LOW. HEARD OF AND SAW A FEW REPORTS...SO HAVE EXTENDED THE AREA TO COVER MOST OF NORTH CENTRAL ALABAMA FOR THE REMAINDER OF THE OVERNIGHT. NO ACCUMULATION OR MEASURABLE PRECIP IS EXPECTED. UPDATES OUT. 17/KLAWS && .AVIATION...06Z TAF DISCUSSION. CLOUDS ARE ALREADY TRYING TO PRESS INTO BHM AND ANB FROM THE NORTH. THIS IS EARLIER THAN PREVIOUSLY THOUGHT...BUT ALSO THE CEILINGS ARE HIGHER THAN PREVIOUSLY THOUGH. LATEST MODEL GUIDANCE HAS BACKED OFF OF THE IFR CEILINGS...SO I THINK WE CAN GO WITH 3000 TO 3500 FEET OVERNIGHT. LOOKS LIKE THE CLOUDS WILL BE A MORE PREDOMINANT CONDITION AT BHM AND ANB...AND MORE TEMPORARY AT TCL AND EET...AND HAVE FORECASTED APPROPRIATELY. /61/ NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .CLIMATE... VERY COLD TEMPERATURES ARE EXPECTED THE NEXT COUPLE OF MORNINGS. BELOW ARE THE RECORD LOWS FOR THURSDAY AND FRIDAY (WITH THE YEAR OF THE LAST RECORD IN PARENTHESES): BIRMINGHAM: THU 05 (1918)/FRI 13 (1963) MONTGOMERY: THU 12 (1918)/FRI 20 (1964/1948) ANNISTON: THU 08 (1962)/FRI 14 (1948) TUSCALOOSA: THU 04 (1962)/FRI 15 (1963) 08/MNK && .BMX WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY FOR ALL COUNTIES. HARD FREEZE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR ALL COUNTIES. &&
Hazardous weather outlook, Jan 12, 6:38 PM CST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 638 PM CST WED JAN 12 2011 ALZ011>015-017>050-140030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 638 PM CST WED JAN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE WILL BE A HARD FREEZE ACROSS THE ENTIRE AREA TONIGHT. TEMPERATURES WILL BOTTOM OUT BETWEEN 11 AND 19 DEGREES...WITH THE COLDEST READINGS IN AREAS WHERE A SIGNIFICANT SNOW PACK REMAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER HARD FREEZE IS EXPECTED THURSDAY NIGHT INTO EARLY FRIDAY MORNING...WITH TEMPERATURES DROPPING INTO THE TEENS AREA WIDE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 5:27 AM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Bullock, Calhoun, Chambers and 28 more | 10 hr |
Nearby
Hard Freeze Warnings in Alabama, 2011Every hard freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.